Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Heavy bleeding. Scheduled insertion of mirena. Taking primolut N. Is the process painful?

hi, I have had heavy bleeding for the last 6 weeks. 1500mg of Cyklokapron 4x per day was not making any difference and I am still bleeding, albeit a lighter flow, on day 6 of taking 10mg of Primolut N 3x per day. The doctor has booked me in for the insertion of a mirena coil next week, which will apparently stop all periods for the next 5 years....and I have a few questions, being: 1. will this mean I wont have to take primolut N any more? 2. Is this an effective solution to my problem? 3. With supressing menstration for 5 years, will I experience any pre-menopausal or menopausal symptoms? 4. The nurse has said to take pain killers before the procedure as the doctor may nick the cervex while grabbing to stabilize it for the coil insertion. Should I be taking a course of anti-biotics as a precautionary measure, in case there is a nick ? 5. How painful is the insertion and removal? I have had septacema and peritinitis resulting from a DNC where the doctor perforated my uterus and get anxious and distressed having a pap smear . The only person I know who has had a IUD inserted, went septic and also spent time in ICU .
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response
Mar 2013
Thanks for your query.
MOST women would respond to Mirena, but it depends on the cause for your excessive bleeding.
If controlled with Mirena, then yes, you wont have to take Primolut n anymore.
Mirena is more effective anyways.
With suppression of periods, you would not experience menopausal symptoms, as your ovarian function would be intact.
Precautionary antibiotics are not required, it is a very minor proecure.
The insertion and removal is quite easy and non painful.
The Previous perforation is quite unlucky, as it rarely happens.
You might opt for minor sedation during the procedure to keep you less anxious, else thousands of IUDs are daily insertion without any adverse events.
take care.
Answered: Wed, 23 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor